Lithium increasing the interval time of cycles?

Discussion in 'General Parenting' started by firehorsewoman, Aug 18, 2012.

  1. difficult child has been on lithium about six weeks now. His serum level is just a tad below what they consider a therapeutic level.
    There have been some really great improvements:
    1. Only one violent (involving physical stuff) meltdown since starting
    2. No suicide talk

    That said, difficult child is still difficult child. There is still lots of cycling in his moods but it seems to happen in longer intervals since starting lithium. He now has days (vs hours) that he sleeps and sleeps and then days when he is hyper, extremely silly/giddy, and saying all sorts of inappropriate sexual stuff.

    I'm sure that his orthopedic problem has muddied the waters since he has been in pain and sleeping because of that many days. Although he has not been given any narcotics. We have only been giving him Tylenol for pain since Ibuprofen is not good with lithium.

    His next psychiatrist appointment is Monday and will discuss all of this and share mood charts with the docs. Also need to let them know what is going on in regards to his medical issue (ortho doctor is sending him to a cancer center for work-up there.) Need to talk to her about that as well.
  2. TerryJ2

    TerryJ2 Well-Known Member

    Interesting. Must be working. Not perfect, I know, but it's a step in the right direction.
    I did not know that ibuprofen wasn't good with-lithium. Thanks for the info!